Large time behavior to the system of incompressible non-Newtonian fluids in \(\mathbb{R}^2\). (English) Zbl 1059.35104

From the text: We consider the optimal decay rate of global solutions to the Cauchy problem for two-dimensional non-Newtonian fluids \[ u_t-\Delta u+ (u\cdot\nabla)u- \nabla\cdot (|e(u)|^{p-2}e(u))+ \nabla\pi= 0, \]
\[ \nabla\cdot u=0, \qquad u(x,0)= u_0. \] It is proved that the weak solutions decay in \(L^2\) norm at \((1+t)^{-1/2}\) and the estimate for the decay rate is sharp in the sense that it coincides with the decay rate of a solution to the heat equation.


35Q35 PDEs in connection with fluid mechanics
76A05 Non-Newtonian fluids
35B40 Asymptotic behavior of solutions to PDEs


weak solutions
Full Text: DOI


[1] Bae, H., Existence, regularity and decay rate of solutions of non-Newtonian flow, J. Math. Anal. Appl, 231, 467-491 (1999) · Zbl 0920.76007
[2] Bae, H.; Choe, H., Existence and regularity of solutions of non-Newtonian flow, Quart. Appl. Math, 58, 101-110 (2000)
[3] Bellout, H.; Bloom, F.; Nečas, J., Young measure value solutions for non-Newtonian incompressible fluids, Comm. Partial Differential Equations, 19, 1768-1803 (1994) · Zbl 0840.35079
[4] Ladyzhenskaya, O., The Mathematical Theory of Viscous Incompressible Fluids (1969), Gordon and Breach: Gordon and Breach New York · Zbl 0184.52603
[5] Ladyzhenskaya, O., New equations for the description of the viscous incompressible fluids and solvability in the large of the boundary value problems for them, (Boundary Value Problem of Mathematical Physics, vol. V (1970), American Mathematical Society: American Mathematical Society Providence, RI) · Zbl 0202.37802
[6] Lions, J. L., Quelques méthodes de résolution des problèmes aux limits non linéares (1969), Gauthier-Villars: Gauthier-Villars Paris · Zbl 0189.40603
[7] Nečasová, Š.; Penel, P., \(L^2\) decay for weak solution to equations of non-Newtonian incompressible fluids in the whole space, Nonlinear Anal, 47, 4181-4191 (2001) · Zbl 1042.76504
[8] Pokorny, M., Cauchy problem for the non-Newtonian incompressible fluids, Appl. Math, 41, 169-201 (1996) · Zbl 0863.76003
[9] Schonbek, M. E., Large time behavior of solutions to the Navier-Stokes equations, Comm. Partial Differential Equations, 11, 733-763 (1986) · Zbl 0607.35071
[10] Temam, R., The Navier-Stokes Equations (1977), North-Holland: North-Holland Amsterdam · Zbl 0335.35077
[11] Wiegner, M., Decay results for weak solutions of the Navier-Stokes equations in \(R^n\), J. London Math. Soc, 35, 303-313 (1987) · Zbl 0652.35095
[12] Zhang, L., Sharp rate of decay of solutions to 2-dimensional Navier-Stokes equation, Comm. Partial Differential Equations, 20, 119-127 (1995) · Zbl 0823.35145
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.